Thought id up date .its all been a bit off a scary time but were getting our heads round it now .my husband is starting his 5 sessions off palitive radiotherapy today .seems there isnt too many side effects .once his had them not shore what happens next apart from they are going to wean him off the steroids. Then i supose its the waiting game to see if and when it grows back .im hopeing it will help with his terrible mood swings were he can be calm but all off a sudden he can start shouting over silly things or saying he has asked me to get or do random things for him .and he hasnt asked me at all thanks for listening carol x
Lung cancer brain mets : Thought id up... - The Roy Castle Lu...
The Roy Castle Lung Cancer Foundation
Hello Carol, I do hope that your hubby copes ok with the treatment.
Dont forget you need to let your feelings out aswell. Sometimes its the relations and carers
who can suffer too. Macmillan and Roy Castle helplines are very good and sometimes all you need is someone to talk to, who understands.
It may be worth you contacting your husbands Lung cancer nurse specialist. I am sure they will have come across similar situations.
Thinking of you both. xxxx
Well back now he said he didnt feel anything .at the moment his very forgetful as well but im shore things will settle down .hope your doing ok x
If it's any consolation, I went a bit bonkers during my treatment (6 years ago now) and was a complete beast to my wife. We seem to all know about hair loss etc, yet no one mentions the mental side of things.
Wishing you both all the strength you need.
My husband is stage 4 they have told us it will be months rather then years .so that bits hard but its great to hear its 6 years for you and still going strong so there is still lots off hope .and im glad to here my husband isnt the only one with mental side efects .im probably not the easiest off wives sometimes i do shout back then think how mean am i thanks again for your message its nice yo here from others going through the same things x
The stress of the situation can be hard on all concerned and all tiptoe around others, trying not to upset them and feeling as if nobody understands their situation whether patient, carer or relative. Sometimes the meds and treatments can add to this and having just come off the largest dose of steroids I've ever had, for a chest infection (12 a day for 14 days in May whilst in hospital and then a tapered course over several months), I've experienced insomnia and broken sleep which doesn't help anyone.
There's a good book I found useful called 'what can I do to help?' by Deborah Hutton - good for both patient and others to read to try and 'get' the other perspective.
The mood swings could also relate to your husbands grief/anger at his diagnosis and the loss of the things he may have planned/intended to do which may now seem out of his grasp.
As others have said, treatments now have improved and several people I know given only months have lived years beyond that so I'd encourage you to find your own source of support, ensure you still find time for your friends or own tasks to keep your sanity/strength and pop on here or call a support line if you don't have these other avenues of support.
Incidentally some of these things are not exclusive to cancer patients - have a read of John Suchet's book 'My Bonnie' for a typical male response to his wife's dementia and his stoic approach when offered an 'admiral nurse' for him and the consequences of not accepting such support when offered. good luck to you both and all others in this situation x.
Hello miasam, this is an uncertain journey that you and the family are on, it is always a worry when a new treatment such as radiotherapy is offered, it will be reassuring that so far your husband has not had any adverse side effects. If you feel that would like someone to speak too you can give us a call on our helpline freephone 0800 358 7200
Roy Castle Helpline
Hi there. My husband's in the same position. Had one lot of chemotherapy for the lung and then got the news of brain secondarily. Starts his four lots of cranial radiotherapy next week and next chemotherapy delayed to recover.
Hope everything goes well
Not what you're looking for?
You may also like...
head radiation. They say his got months rather then years all a bit off a shock how do you come to...
out at all .and also his not sleeping his a wake allday and half the night is this normal his still...
dinners off all his favourites .rice pudding custard jelly all soft stuff scrambled eggs . but he...
husband he had palitive radiotherapy on his head then they started to take him off the steroids...
Well what can i say things arnt going well my husband hasnt eaten anything now for 13 days and...